Hello, I'm a 17 year old male. I had my exams last week, during which I drank a lot of coffee, about 3 or 4 espressos a day (I only drink one usually). Since then, I've started to have some mild arrhythmias (heart skipping a beat once every couple of minutes, sometimes more often), but only in the evenings, from about eight o'clock. There are no other symptoms apart from a slight stabbing pain that doesn't last very long, and that I only had four times in the last couple of days.
There are no records of cardiac issues in my family, and I never had any. Should I just wait this out and hope it passes, or could it be more serious and I should see a cardiologist ?
Thanks in advance for your answers !
It sounds like your symptoms are likely related to excessive caffeine intake. However, if these are new to you and have been persistent for a while, then a baseline ECG is probably indicated to make sure that you do not have any underlying electrical issues with your heart that would predispose you to arrhythmias of the heart. It would be best to discuss this with your primary doctor and they can order the ECG (electrocardiogram). In the meantime, stop drinking caffeine and see if things improve. Keep well hydrated with other fluids such as water, milk and juice.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.